Hail, Coos
- When
- July 1, 7:30 PM EST
- Where
- Coos County, Errol
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.783, -71.133
A severe thunderstorm produced 3/4 inch hail in the town of Errol.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A severe thunderstorm produced 3/4 inch hail in the town of Errol.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 1, 12:58 PM EST, 6 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT THU JUL 1 2004 .SHORT TERM... TONIGHT AND FRIDAY... CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING ALL AHEAD OF AN APPROACHING FRONTAL SYSTEM. FORECAST WILL CONTINUE TO REFLECT SCATTERED CONVECTION TONIGHT WITH MOST NUMEROUS ACTIVITY IN THE MTNS. STRONGEST ACTIVITY WILL BE IN THE EVENING. FRONT VRY SLOW TO MOVE E ON FRIDAY SO A CONTINUED THREAT OF SCATTERED SHOWERS WILL PERSIST AT LEAST THROUGH THE FIRST HALF OF THE DAY BEFORE CLEARING FINALLY TAKES HOLD LATE IN THE DAY FRIDAY FFROM WEST TO EAST. && .LONG TERM... FRIDAY NIGHT AND BEYOND... HIGH PRES IN QUEBEC WILL CREST OVER THE REGION ON SAT AND START MOVING OUT TO SEAS ON SUN. CLOUDS WILL INCREASE SUN AS THE LOW IN THE GREAT LAKES HEADS FOR THE SAINT LAWRENCE ON MONDAY AND DRAGS A COLD FRONT ACROSS THE REGION MON NIGHT. LOOKS LIKE SHOWERS WILL HOLD OFF UNTIL AFTER MIDNIGHT SUN NIGHT AND CONT INTO MON. CLEARING MON NIGHT INTO TUE. ANOTHER SYSTEM MOVES IN TO BRING ANOTHER THREAT OF SHOWERS IN FOR WED. && .MARINE... SHORT TERM...TONIGHT AND FRIDAY...A FLOW OF SOUTH TO SOUTHWEST WINDS WILL PREVAIL...POSSIBLY GUSTING TO AROUND 20 KT EARLY TONIGHT WITH SEAS RUNNING 2-4 FEET. IN SOME OF THE SCATTERED THUNDERSTORMS SOME BRIEF STRONG GUSTY WINDS ARE POSSIBLE IN THE EVENING. CONDITIONS SHOULD STAY BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE NEXT 24 HOURS AS WEAK PRESSURE GRADIENT WINDS PERSIST. LONG TERM...FRIDAY AND BEYOND... LIGHT WINDS SHOULD KEEP CONDS BELOW SCA. && .AVIATION... VFR CONDS CONT THROUGH THE AFTERNOON ALTHO SCATTERED CLOUDS DVLPG AROUND 4000 FEET. CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING. TERMINALS REFELCT THIS TIMING OF DVLPG SCATTERED THUNDERSTORMS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT THU JUL 1 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-010938- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 338 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND EARLY TONIGHT.
The Portland,ME radar (KGYX), 121 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2004Every state in 2004This day in weather historyWarnings in New Hampshire, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5417109.